Alabama, 2001Hail in Alabama, June 26, 2001
June 26, 2001 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 26, 2:11 PM CST, 34 minutes earlier.
Area forecast discussion, Jun 26, 2:11 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
203 PM CDT TUE JUN 26 2001
UPPER LOW OVER WRN KY THIS AFTN WILL CONTINUE TO DRIFT SLOLY WWD
DURG THE NXT CUPL OF DAYS...THEN STALL OUT OVER AR/MO TOWARD THE
WEEKEND. ENTIRE FA WILL BE FAIRLY MOIST AND UNSTABLE...AND ITS
LIKELY THAT DAILY FOCI OF CONVECTION WILL BE GOVERNED BY LOCATIONS
OF MORNING CLOUDY/CLEAR AREAS AND OTHER MESOSCALE FEATURES WHICH
ARE NEARLY IMPOSSIBLE TO PINPOINT THIS FAR OUT. IN GENERAL...WILL
KEEP CHC POPS IN EFFECT THRU THURS...WITH HIGHEST POPS IN NW AL WED
WHERE INSTABILITY/LAPSE RATES WILL REMAIN A BIT GREATER. SCATTERED
DIURNAL CONVECTION APPEARS THE RULE THROUGH THE WEEKEND AND EARLY
PART OF NEXT WEEK AS WELL.
TEMP GUIDANCE LOOKS GOOD AND WAS ACCEPTED WITH MINOR ADJUSTMENTS.
66
FIRST PD POPS SUBJECT TO CHANGE PRIOR TO RELEASE...
HSV BB 064/085 066/087 067 66542
BHM BB 065/087 067/087 068 66232
MGM BB 066/090 069/089 069 66132=
.BHM...NONE.
In the hours before
Special weather statement, Jun 26, 10:00 AM CST, 4 hours 45 minutes before
ALZ001>038-040>050-262300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1100 AM CDT TUE JUN 26 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
AN UPPER LEVEL LOW...JUST TO THE NORTH OF ALABAMA...WILL CONTINUE TO
BE THE MAIN WEATHER MAKER THIS AFTERNOON AND EVENING. THE ATMOSPHERE
HAS MOISTENED UP FROM YESTERDAY AND BECOME MORE UNSTABLE...AS
UNSEASONABLY COLD AIR ALOFT HAS SPREAD OVER THE FORECAST AREA.
SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE
NORTHERN HALF OF ALABAMA THIS AFTERNOON AND EVENING...WITH LESSER
COVERAGE ACROSS THE SOUTHERN HALF. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL LIKELY BE IN THE FORM OF LARGE HAIL...WITH SOME
DAMAGING WIND POSSIBLE. ALSO...THESE STORMS WILL GENERALLY MOVE
EASTWARD AT LESS THAN 10 MPH...THUS BRINGING THE THREAT OF HEAVY
RAINFALL AND FLOODING WITH THE LARGER THUNDERSTORMS.
ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT.
HOWEVER...LAW ENFORCEMENT AND EMA OFFICIALS OVER THE NORTHERN HALF
OF THE FORECAST AREA SHOULD REMAIN ABREAST OF DEVELOPING WEATHER
THIS AFTERNOON AND EVENING FOR POSSIBLE ACTIVATION...AND BE
ESPECIALLY PREPARED FOR THE POSSIBILITY OF LARGE HAIL WITH A FEW OF
THE THUNDERSTORMS.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 3,
BIRMINGHAM IS 3,
MONTGOMERY IS 2,
1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT.
FOR MORE INFORMATION AND A UDESCRIPTION OF WHAT IS A WET MICROBURST,
SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
Local storm report, Jun 26, 1:09 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
209 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM KIMBERLY AL 0.75 INCH HAIL
06/26/01 JEFFERSON KIMBERLY PD REPORTED DIME
HAIL AT THE CITY HALL.
0155 PM MOULTON AL 0.75 INCH HAIL
06/26/01 LAWRENCE PUBLIC REPORTED DIME HAIL
IN CITY.Hail, Limestone
- When
- June 26, 2:45 PM CST
- Where
- Limestone County, Lester
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.983, -87.150
Dime to nickel size hail was reported in Lester. The hail covered the ground and collected up to a depth of 20 inches.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 26 to 30, 20012 deaths · 5 events
- Heavy Rain in Washington, June 26 to 27, 2001$21 million · 4 events
- Wildfire in Alaska, June 26 to 29, 2001$800,000 · 1 event
- Damaging Wind in Tennessee, June 26, 2001$70,000 · 1 event
- Damaging Winds in Kentucky, June 26, 2001$50,000 · 80 kt wind · 2 events
- Damaging Wind in Florida, June 26, 2001$50,000 · 70 kt wind · 1 event
- Tornado in Wyoming, June 26, 2001F1 · 1 event
- Flash Flooding and Hail in Montana, June 26, 20012 in hail · 23 events
- Damaging Wind in Tennessee, June 26, 2001$27,000 · 1 event
- Hail in Texas, June 26, 2001$25,000 · 0.88 in hail · 2 events
- Flash Flooding and Hail in Tennessee, June 26, 200165 kt wind · 21 events
- Damaging Wind in Louisiana, June 26, 2001$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249921.